Title

DNA confined in a two-dimensional strip geometry

Authors

Authors

A. Q. Huang;A. Bhattacharya

Comments

Authors: contact us about adding a copy of your work at STARS@ucf.edu

Abbreviated Journal Title

Epl

Keywords

SEMIFLEXIBLE POLYMERS; CHAIN MODEL; ROD LIMIT; DYNAMICS; CHANNELS; NANOCHANNELS; STATISTICS; EXTENSION; Physics, Multidisciplinary

Abstract

Semiflexible polymers characterized by the contour length L and persistent length lp confined in a spatial region D have been described as a series of " spherical blobs" and " deflecting lines" by de Gennes and Odjik for l(p) < D and lp >> D, respectively. Recently new intermediate regimes (extended de Gennes and Gauss- de Gennes) have been investigated by Tree et al. (Phys. Rev. Lett., 110 (2013) 208103). In this letter we derive scaling relations to characterize these transitions in terms of universal scaled fluctuations in d- dimension as a function of Lp, and D, and show that the Gauss- de Gennes regime is absent and the extended de Gennes regime is vanishingly small for polymers confined in a 2D strip. We validate our claim by an extensive Brownian dynamics (BD) simulation which also reveals that the prefactor A used to describe the chain extension in the Odjik limit is independent of the physical dimension d and is the same as previously found by Yang et al. (Phys. Rev. E, 76 (2007) 011804). Our studies are relevant for optical maps of DNA stretched inside a nanostrip.

Journal Title

Epl

Volume

106

Issue/Number

1

Publication Date

1-1-2014

Document Type

Article

Language

English

First Page

6

WOS Identifier

WOS:000335657300021

ISSN

0295-5075

Share

COinS